MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS ANALYSER; VIDAS® ANALYSER

BIOMERIEUX ITALIA S.P.A. VIDAS ANALYSER; VIDAS® ANALYSER
Model Number 99735
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
On the (b)(6) 2019, a customer in the united states notified biomérieux of a qcv detected failure at position e1 of the vidas® analyzer (ref.99735, serial (b)(4)).The customer confirmed the last successful qcv test occurred on (b)(6) 2019; a retrospective analysis was performed for the impacted time frame.The retrospective analysis identified nine (9) procalcitonin (pct) tests were performed at section e1 using vidas® b·r·a·h·m·s pct¿ (ref.30450).Of the nine (9) impacted samples, one sample (sample 4), was initially underestimated obtaining a value of 45.82, with repeat results of >200 and 175.The initial result of 45.82 was reported to the treating physician; however, the customer confirmed there was no adverse impact to the patient.The customer confirmed the value of 45.82 has the same interpretation as the retest values of >200 and 175.All other repeated samples obtained results in agreement with the initial results, or with insignificant difference as compared to the initial results.Note: the units of measure were not reported.For sample 4, there is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.Regarding all other samples, the customer confirmed there was no adverse impact related to any patient's state of health.
 
Additional Manufacturer Narrative
An internal investigation was initiated following the notification of a falsely underestimated vidas® procalcitonin (pct) result identified following a qcv-detected failure in section e1 of the vidas® analyzer.It should be noted a qcv failure is not an abnormal behavior.It means that the qcv played its role as a functional control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accepted into the vidas system risk analysis.The local field service engineer (fse) visited the customer site to repair and qualify the instrument.The fse performed the following actions: visual inspection of the seals.Replacement of the seals.Visual inspection in the tray, on the door, on the shield insulate plate, and on the bottom of the frame.Performed a pump tester performed a pump cleaning on the sections which have ptv <140.Performed a new pump tester after the cleaning: all results passed.Free and smooth vertical movement of spr blocks checked spr block and adjusted.Checked tower height and adjusted.Checked pump block and adjusted.Checked retainer plate integrity.Checked try depth and adjusted.Performed a leak test and a qcv test to qualify the instrument.All results passed.Root cause: misalignment and a clog at position e1.The cause of the qcv failure was misalignment and a clog in position e1.The problem was solved after cleaning the pump and replacement of the seals.The system is now operating per manufacturing specifications.See section h10.

Brand Name
VIDAS ANALYSER
Common Device Name
VIDAS® ANALYSER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
MDR Report Key10102174
Report Number9615037-2020-00030
Device Sequence Number11419386
Product Code DEW
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1